Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 13, 2021, 7:13 PM MDT for Converse County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 13, 2021, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 3004 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
711 WWUS85 KCYS 140113 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 713 PM MDT Tue Jul 13 2021 WYZ103-140145- North Laramie Range WY- 713 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY UNTIL 745 PM MDT... At 713 PM MDT, Doppler radar was tracking a strong thunderstorm over Boxelder, or 23 miles west of Douglas, moving east at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Laprele Reservoir and Boxelder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for east central Wyoming. LAT...LON 4258 10594 4271 10584 4271 10556 4247 10571 TIME...MOT...LOC 0113Z 280DEG 20KT 4263 10582 $$ Kubelka/Hammer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 5:25 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 13, 5:25 PM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 525 PM MDT Tue Jul 13 2021 .SHORT TERM...(This evening through Thursday) Issued at 245 PM MDT Tue Jul 13 2021 Primary concern over the next 12 hours is the potential for severe thunderstorms across portions of southeast Wyoming and western Nebraska late this afternoon through late this evening. There is enhanced to slight risk for severe thunderstorms mainly north of the North Platte River Valley, with Converse, Niobrara, Sioux, and Dawes counties the primary risk area for strong damaging winds and some large hail. This event should be later in the day, and don't expect thunderstorms to really get going in this area until the upper level trough/disturbance progresses eastward into the eastern portion of Wyoming by this evening. KCYS radar loop this afternoon shows widely scattered thunderstorms across the I-80 corridor. This activity has been sub-severe, but a few cells have been occasionally strong at times with wind gusts around 50 mph and dime sized hail. Expect this trend to continue into the evening hours since a strong CAP inversion and 0-3km CIN exists further east across the plains. Can't rule out a severe thunderstorm or two along/near the I-80 corridor, but confidence is low with relatively short durations expected. Current Watervapor loop shows the upper level trough/disturbance moving into western Wyoming at this hour. This feature will be the primary forcing responsible for the line of severe thunderstorms forecast to push east across east central Wyoming and the northern Nebraska panhandle this evening or late this evening respectively. Glancing at the current convective environment up north shows that there is still quite a bit of CIN east of the Laramie Range and into western Nebraska as well. However, the forcing alone should be enough to break the CAP inversion this evening. MLCAPE has grown to 500 to 700 j/kg, and expect these numbers to continue increasing with additional surface heating and midlevel cooling associated with the upper level disturbance. High res guidance in very good agreement with the timing and evolution of this line. So kept high POP and worded the forecast for severe thunderstorms along and north of a line from Douglas Wyoming to Alliance Nebraska. Thunderstorms should push east of the Chadron/Alliance area by midnight. For Wednesday, cooler and more stable day with any thunderstorm activity confined to areas near and in the mountains. The best chance for thunderstorms look to be near the Black Hills, including the northern Nebraska panhandle, and along and west of the I-25 corridor. High temperatures in the upper 70s to mid 80s are expected across the area, warmest over Carbon County. Similar conditions expected on Thursday, but slight warmer with any thunderstorm chances mainly confined to southeast Wyoming. .LONG TERM...(Friday through Monday) Issued at 220 AM MDT Tue Jul 13 2021 Friday...Ridging aloft becomes a little more pronounced with temperatures a bit warmer than Thursday. Still though, there should be enough low and mid level moisture for isolated to scattered late day thunderstorms mainly near the Colorado state line. Saturday...Maximum temperatures continue a slow warming trend. Should see a slight decrease in late day shower and thunderstorm coverage. Sunday-Monday...Ridging aloft should limit shower and thunderstorm coverage with isolated coverage at best. With low level upslope winds east of Interstate 25, temperatures should remain about the same as the previous days. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 521 PM MDT Tue Jul 13 2021 Mainly VFR conditions across southeast Wyoming and the Nebraska panhandle with the exception of when thunderstorms move over a TAF terminal. The thunderstorms will likely produce gusty winds to 30 knots or greater and some hail. A line of storms currently developing in central Wyoming will move east-southeast over the next 6 to 8 hours. There is also a chance for some MVFR to IFR ceilings in the Nebraska panhandle in the early morning hours. && .FIRE WEATHER... Issued at 155 PM MDT Tue Jul 13 2021 Red Flag Warning remains in effect for some dry lightning across southwest Carbon County this afternoon. Cancelled the Red Flag for zones 307 and 308 (mainly Albany County) since thunderstorms have produced wetting rainfall already, early this afternoon, with Laramie Airport and areas around Laramie receiving 0.10 to 0.30 rainfall at this time. Otherwise, fire weather concerns are expected to be low for the rest of the week due to lighter winds and higher humidities Wednesday and Thursday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 6 PM MDT this evening for WYZ304-305. NE...None. && SHORT TERM...TJT LONG TERM...RUBIN AVIATION...LK FIRE WEATHER...TJT
Hazardous weather outlook, Jul 13, 5:06 AM MDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 506 AM MDT Tue Jul 13 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-141115- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 506 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are expected this afternoon that will develop along the Laramie Range and spread east into the Nebraska Panhandle this evening. Golfball sized hail...damaging downburst winds in excess of 70 mph and localized heavy rainfall are the primary hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Severe thunderstorms are again possible Friday that could produce large hail and damaging downburst winds. .Spotter information statement... Spotter activation may be needed along and east of the I-25 Corridor after 2PM today. Spotters may be needed after 5 PM in the Nebraska Panhandle through midnight tonight. WYZ101-103>105-109-110-113-141115- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Upper North Platte River Basin- 506 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are expected this afternoon that will develop across Carbon County after 11 AM and spread east through the afternoon. High based thunderstorms will create little in the way of rain and the main hazard will be dry lightning and damaging downburst winds. Damaging downburst winds in excess of 60 mph will be the primary hazards with thee storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ111-112-114-115-141115- Southwest Carbon County-Sierra Madre Range-Snowy Range- Laramie Valley- 506 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are expected this afternoon that will develop across Carbon County after 11 AM and spread east through the afternoon. High based thunderstorms will create little in the way of rain and the main hazard will be dry lightning and damaging downburst winds. A Red Flag Warning for Dry Lightning is in effect for parts of Carbon and Albany Counties from 11 AM through 6 PM today. Damaging downburst winds in excess of 60 mph and multiple fire starts from the dry lightning are the primary hazards with thee storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 13, 3:47 PM MDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 347 PM MDT Tue Jul 13 2021 WYZ108-132215- Goshen County WY- 347 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GOSHEN COUNTY UNTIL 415 PM MDT... At 347 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Meriden Rest Area, or 34 miles southwest of Torrington, moving northeast at 15 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Goshen County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4159 10448 4162 10454 4175 10450 4165 10429 TIME...MOT...LOC 2147Z 227DEG 11KT 4162 10448 Kubelka/Cox
Special weather statement, Jul 13, 4:17 PM MDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Cheyenne WY 417 PM MDT Tue Jul 13 2021 NEZ019-WYZ108-132245- Scotts Bluff NE-Goshen County WY- 417 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCOTTS BLUFF AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 445 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over Hawk Springs, or 21 miles south of Torrington, moving northeast at 30 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hawk Springs and Hawk Springs Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4169 10426 4177 10435 4194 10417 4180 10395 TIME...MOT...LOC 2217Z 227DEG 27KT 4176 10424 Kubelka/Cox
Special weather statement, Jul 13, 5:11 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Cheyenne WY 511 PM MDT Tue Jul 13 2021 NEZ019-020-096-132345- Scotts Bluff NE-South Sioux NE-Banner NE- 511 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTTS BLUFF...NORTHEASTERN BANNER AND SOUTHEASTERN SIOUX COUNTIES UNTIL 545 PM MDT... At 510 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from Mitchell to near Wildcat Hills Campground. Movement was east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Wildcat Hills State Recreation Area, Lake Minatare Campground, Wildcat Hills Campground, Scotts Bluff National Monument, Hubbard Hill, Scottsbluff Airport, Lake Minatare, Lake Alice, Melbeta and McGrew. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of Nebraska. LAT...LON 4210 10347 4166 10339 4169 10391 4199 10392 TIME...MOT...LOC 2310Z 257DEG 22KT 4194 10379 4172 10378 Hammer
Local storm report, Jul 13, 5:30 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 S GERING 41.81N 103.66W
07/13/2021 M0.25 INCH SCOTTS BLUFF NE PUBLIC
&&Special weather statement, Jul 13, 6:42 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
642 PM MDT Tue Jul 13 2021
WYZ101-103-140115-
Converse County Lower Elevations WY-North Laramie Range WY-
642 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY
UNTIL 715 PM MDT...
At 642 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Boxelder, or 18 miles southeast of Casper, moving
southeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Boxelder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Wyoming.
LAT...LON 4272 10566 4249 10589 4262 10608 4275 10607
4275 10600
TIME...MOT...LOC 0042Z 299DEG 27KT 4266 10605
Kubelka/HammerSpecial weather statement, Jul 13, 7:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 713 PM MDT Tue Jul 13 2021 WYZ103-140145- North Laramie Range WY- 713 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY UNTIL 745 PM MDT... At 713 PM MDT, Doppler radar was tracking a strong thunderstorm over Boxelder, or 23 miles west of Douglas, moving east at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Laprele Reservoir and Boxelder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for east central Wyoming. LAT...LON 4258 10594 4271 10584 4271 10556 4247 10571 TIME...MOT...LOC 0113Z 280DEG 20KT 4263 10582 Kubelka/Hammer
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:42 PM MDT | Special Weather Statement | CYS | Converse | 33 min |
| Jul 14, 1:52 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jul 14, 2:43 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 14, 2:46 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 29 min |
| Jul 14, 2:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 14, 3:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 14, 3:41 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Jul 14, 4:13 PM MDT | Special Weather Statement | CYS | Laramie | 32 min |
| Jul 14, 5:08 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jul 13, 10:30 PM MDT | Special Weather Statement | CYS | Box Butte, Scotts Bluff | 45 min |
| Jul 13, 10:54 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 17 min |
| Jul 13, 11:07 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 2 hr |
| Jul 13, 11:08 PM MDT | Special Weather Statement | CYS | Banner | 37 min |
| Jul 13, 11:16 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 44 min |
| Jul 13, 11:31 PM MDT | Flash Flood Warning | CYS | Banner, Morrill, Scotts Bluff | 2 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.